Oklahoma, 2019

Tornadoes and Flash Flooding in Oklahoma, April 30, 2019

April 30, 2019 · NWS TSA · 33 events in 16 counties and zones

Strong to severe thunderstorms developed across eastern Oklahoma during the early afternoon hours of the 30th, to the east of a stationary frontal boundary that was located across north-central Oklahoma into northwest Texas. Moderately strong instability combined with strong wind shear resulted in the development of supercell thunderstorms, which produced multiple tornadoes, including two strong…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$2.0 million
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed across eastern Oklahoma during the early afternoon hours of the 30th, to the east of a stationary frontal boundary that was located across north-central Oklahoma into northwest Texas. Moderately strong instability combined with strong wind shear resulted in the development of supercell thunderstorms, which produced multiple tornadoes, including two strong tornadoes, large hail up to half dollar size, and damaging winds. Locally heavy rainfall also occurred across portions of northeastern Oklahoma, which resulted in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 9:58 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 30, 9:58 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1058 AM CDT Tue Apr 30 2019

...UPDATE...

.DISCUSSION...

Morning mesoanalysis shows front extending from northwestern
portions of Osage County southwest to Perkins to just north of the
OKC metro. This will be the focus for storm development for the
next few hours. South of the boundary, in the warm sector, the
airmass has become moderately unstable. The most robust area for
storm development recently has been along and just north of the
boundary across central Oklahoma. Most of these storms are
slightly elevated, north of the boundary. There has been low level
rotation detected with a few of the storms along the boundary, so
we'll be watching their evolution closely over the next few hours.

Short term high resolution models suggest numerous storms will
form this afternoon, within the uncapped warm sector. The low
level shear and high moisture support the possibility of
tornadoes. It will be a question of if storms can remain discrete.
On the synoptic scale, this resembles a classic "Maddox" type of
event, favoring heavy rain. The southwest flow aloft, combined
with a high PW airmass, supports repeated rounds of backbuilding
thunderstorms, which will result in heavy rain and flooding for
portions of the area. We expect the heavy rain to begin this
afternoon for eastern Oklahoma and spread into western Arkansas
by late afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  63  78  62 /  90  80  40  50
FSM   80  66  79  65 /  80  90  50  60
MLC   78  67  78  64 /  90  90  50  60
BVO   73  61  77  58 /  80  70  40  60
FYV   75  64  74  61 /  80  90  40  50
BYV   76  63  77  61 /  80  90  40  50
MKO   76  66  78  63 /  90  80  40  50
MIO   74  61  76  60 /  90  80  40  60
F10   75  65  78  63 /  90  80  40  50
HHW   80  68  78  65 /  70  80  60  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Wednesday morning for OKZ049-054>076.

AR...Flash Flood Watch through Wednesday morning for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...06
LONG TERM....18

CORFIDI
Hazardous weather outlook, Apr 30, 3:40 AM CST, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
440 AM CDT Tue Apr 30 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
440 AM CDT Tue Apr 30 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

...Severe Weather and Flooding Likely Today into Tonight...
...Flash Flood Watch in Effect Through Tonight...

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Elevated.
	AREA....Eastern Oklahoma and far northwest Arkansas.
	ONSET...This afternoon.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This morning, but mainly this afternoon.

	AREA AT GREATEST RISK...Northeast and east-central Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This afternoon into tonight.

HEAVY RAIN.
	RISK...Critical.
    AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This morning.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This morning.

DISCUSSION...
Showers and thunderstorms will begin to develop this morning across
northeast Oklahoma along and north of a stalled frontal boundary.  A
few of these storms could be severe with large hail and heavy
rainfall. Thunderstorms will continue to increase in coverage and
intensity through the afternoon hours with all modes of severe
possible, including large hail, damaging winds and a few tornadoes.

In addition to the severe threat, very heavy rainfall is expected
today through Wednesday with widespread 2 to 4 inch rainfall totals
likely with locally higher amounts possible. This will likely cause
flash flooding and main stem river flooding in some areas. A flash
flood watch remains in effect through tonight for most of eastern
Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY THROUGH MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances are forecast to continue into Wednesday with
the greater potential shifting into southeast Oklahoma and Northwest
Arkansas Wednesday afternoon and night. Large hail, damaging winds
and very heavy rainfall will again be possible in the stronger
storms. The flash flood watch may need to be extended into
the day Wednesday, especially across southeast Oklahoma and west-
central Arkansas.

Another cold front will move into the region on Thursday before
stalling across southeast Oklahoma and northwest Arkansas.  A moist
and unstable air-mass will remain along and south of the front with
thunderstorms and heavy rainfall possible both Thursday and Friday.
Any additional rainfall with likely further aggravate any ongoing
flooding. At least limited thunderstorm chances will likely linger
this weekend into early next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management officials should be prepared for the
potential of severe weather and flooding today into Wednesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 30, 6:28 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 AM CDT Tue Apr 30 2019

OKZ054-301300-
Osage OK-
728 AM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
800 AM CDT...

At 728 AM CDT, strong thunderstorms were located along a line
extending from 7 miles south of Cedar Vale to 4 miles west of
Shidler. Movement was northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Shidler...                        Burbank...
Grainola...                       Foraker...
Southwestern Kaw Lake...          Webb City...
Apperson...

LAT...LON 3700 9638 3699 9639 3656 9689 3660 9692
      3659 9697 3655 9694 3655 9691 3648 9699
      3648 9700 3652 9701 3654 9694 3659 9698
      3659 9706 3668 9706 3670 9703 3668 9694
      3675 9689 3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 1228Z 224DEG 37KT 3699 9652 3677 9674
Special weather statement, Apr 30, 10:27 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1127 AM CDT Tue Apr 30 2019

OKZ054-301700-
Osage OK-
1127 AM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
NOON CDT...

At 1127 AM CDT, a strong thunderstorm was located over Pearsonia,
moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Elgin...                          Bigheart...
Pearsonia...                      Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3700 9600 3697 9600 3668 9643 3681 9659
      3700 9639
TIME...MOT...LOC 1627Z 225DEG 38KT 3681 9645
Special weather statement, Apr 30, 10:56 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 AM CDT Tue Apr 30 2019

OKZ056-057-061-301745-
Craig OK-Rogers OK-Nowata OK-
1156 AM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG...NORTH
CENTRAL ROGERS AND EASTERN NOWATA COUNTIES UNTIL 1245 PM CDT...

At 1155 AM CDT, a strong thunderstorm was located near Watova, moving
northeast at 30 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Nowata...                         Delaware...
Lenapah...                        New Alluwe...
Watova...                         Centralia...
Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3651 9554 3659 9574 3694 9560 3683 9530
TIME...MOT...LOC 1655Z 204DEG 24KT 3662 9561

The radar

The Tulsa radar (KINX), 80 km away, was scanning. The volume nearest the first event began at 18:08 UTC.

Open the radar archive at this moment

Event by event

17 tornado, 8 thunderstorm wind, 6 flash flood, 1 hail, 1 flood. Local standard time, as filed.

Hail, Delaware

When
April 30, 12:10 PM CST
Where
Delaware County, 2.68 mi ENE of Bernice
Measured
1.25 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.632, -94.874

Tornado, Okmulgee

When
April 30, 1:03 PM CST to 1:10 PM CST
Where
Okmulgee County, 3.01 mi WSW of Bald Hill to 0.76 mi SSW of Bald Hill
Rating
EF0
Path length
2.5 mi
Path width
100 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
35.706, -95.875

This tornado damaged a mobile home, damaged barns and outbuildings, and uprooted trees. It was observed by a number of people. Based on the damage, maximum estimated wind in the tornado was 80 to 85 mph.

Tornado, Osage

When
April 30, 1:14 PM CST to 1:16 PM CST
Where
Osage County, 2.7 mi NW of Skiatook Arpt to 2.18 mi NW of Skiatook
Rating
EF0
Path length
1.2 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
36.380, -96.051

This tornado snapped large tree limbs. It was observed by many people. Based on the damage, maximum estimated wind in the tornado was 55 to 65 mph.

Tornado, Muskogee

When
April 30, 1:29 PM CST to 1:30 PM CST
Where
Muskogee County, 2.69 mi NNW of Haskell to 2.76 mi NNW of Haskell
Rating
EF0
Path length
0.2 mi
Path width
125 yd
Continued into
Wagoner, Ok (TSA)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.855, -95.692

This is the first segment of a two-segment tornado. In Muskogee County, the tornado damaged the roof of a home and uprooted small trees. It was observed by multiple people. Based on the damage, maximum estimated wind in this segment of the tornado was 75 to 80 mph. The tornado continued into Wagoner County.

Tornado, Wagoner

When
April 30, 1:30 PM CST to 1:36 PM CST
Where
Wagoner County, 2.77 mi SE of Stonebluff to 3.34 mi W of Redbird
Rating
EF1
Path length
2.1 mi
Path width
150 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.857, -95.690

This is the second segment of a two-segment tornado. In Wagoner County, the tornado damaged barns and outbuildings, snapped the trunks of small trees, and snapped numerous large tree limbs. It was observed by multiple people. Based on the damage, maximum estimated wind in this segment of the tornado was 85 to 95 mph.

Tornado, Washington

When
April 30, 1:44 PM CST to 1:47 PM CST
Where
Washington County, 4.94 mi E of Ramona to 6 mi E of Ramona
Rating
EFU
Path length
1.3 mi
Path width
500 yd
Continued into
Rogers, Ok (TSA)
Reported by
NWS Storm Survey
Coordinates
36.519, -95.832

This is the first segment of a two-segment tornado. In Washington County, the tornado produced no known damage as it occurred over open country that was inaccessible by road. It was observed by multiple people. The tornado crossed into Rogers County north of the E 350 Road.

Tornado, Rogers

When
April 30, 1:47 PM CST to 2:09 PM CST
Where
Rogers County, 7.33 mi W of Talala to 4.03 mi N of Talala
Rating
EF2
Path length
8.5 mi
Path width
1,300 yd
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
36.528, -95.812

This is the second segment of a two-segment tornado. In Rogers County, the tornado moved northeast and widened from near the E 340 Road across open country to north of the E 320 Road, where barns were damaged, the roofs of homes were damaged, and tree were uprooted. The tornado severely damaged a home, destroyed barns and outbuildings, and snapped two-pole utility structures near the S 4100 Road, before turning east and dissipating over open country north of the E 300 Road. It was observed by multiple people. Based on the damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph.

Tornado, Rogers

When
April 30, 1:51 PM CST
Where
Rogers County, 6.9 mi W of Talala
Rating
EFU
Path length
0.1 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
36.535, -95.804

This tornado was a satellite tornado of the Talala Tornado, and was observed by a storm chaser. Since the tornado occurred over open country inaccessible by road, there is no known damage from this tornado.

Tornado, Nowata

When
April 30, 1:57 PM CST to 2:09 PM CST
Where
Nowata County, 0.86 mi SE of Lenapah to 3.79 mi E of Elliot
Rating
EF1
Path length
7.5 mi
Path width
900 yd
Reported by
NWS Storm Survey
Coordinates
36.843, -95.618

This tornado developed east of Lenapah where large tree limbs were snapped on the N 4150 Road, and moved north-northeast uprooting trees and snapping large tree limbs. It was observed by multiple people. Based on the damage, maximum estimated wind in the tornado was 90 to 100 mph.

Thunderstorm Wind, Rogers

When
April 30, 2:00 PM CST
Where
Rogers County, 4.74 mi NW of Talala
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.574, -95.745

The Oklahoma Mesonet station northwest of Talala measured 65 mph thunderstorm wind gusts. The Talala tornado moved just south of this site.

Tornado, Wagoner

When
April 30, 2:02 PM CST to 2:17 PM CST
Where
Wagoner County, 3.78 mi SSW of Neodesha to 4.35 mi WNW of Yonkers
Rating
EF1
Path length
7.8 mi
Path width
300 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.999, -95.455

This tornado developed south of the E 700 Road and east of the N 4240 Road where trees were snapped and uprooted. The tornado moved northeast damaging outbuildings, uprooting trees, and snapping power poles. It crossed Highway 69 about a mile south of the Mayes County line, and turned east-northeast before dissipating south of the W 650 Road and east of the N 4360 Road. The tornado was observed by multiple people. Based on the damage, maximum estimated wind in the tornado was 100 to 110 mph.

Tornado, Mayes

When
April 30, 2:51 PM CST
Where
Mayes County, 1.92 mi ESE of Boatman
Rating
EFU
Path length
0.1 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
36.256, -95.150

Multiple people observed a tornado over Lake Hudson. NWS Tulsa surveyed the area on the east side of the lake and found no damage, so the tornado was believed to have developed and dissipated over the lake.

Tornado, Craig

When
April 30, 3:15 PM CST to 3:24 PM CST
Where
Craig County, 1.65 mi N of Bluejacket to 4.8 mi NE of Bluejacket
Rating
EF1
Path length
4.3 mi
Path width
800 yd
Continued into
Ottawa, Ok (TSA)
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
36.824, -95.075

This is the first segment of a two-segment tornado. In Craig County, this tornado developed west of the S 4450 Road and moved east-northeast damaging a home, damaging outbuildings, and uprooting trees. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph. The tornado continued into Ottawa County.

Tornado, Ottawa

When
April 30, 3:24 PM CST to 3:28 PM CST
Where
Ottawa County, 4.74 mi NW of Narcissa to 3.8 mi NNW of Narcissa
Rating
EF0
Path length
2 mi
Path width
650 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
36.840, -94.999

This is the second segment of a two-segment tornado. In Ottawa County, the tornado damaged a home and snapped large tree limbs. Based on this damage, maximum estimated wind in this segment of the tornado was 80 to 85 mph.

Tornado, Ottawa

When
April 30, 3:29 PM CST to 3:44 PM CST
Where
Ottawa County, 4.37 mi NNW of Narcissa to 1.96 mi SE of Commerce
Rating
EF1
Path length
7.2 mi
Path width
700 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
36.859, -94.959

This tornado developed west of Miami, to the south of Highway 59 and east of the S 510 Road, where large tree limbs were snapped. The tornado moved east-northeast over open country to the north of Highway 59, and then northeast across Miami where it damaged numerous homes and businesses, uprooted trees, and snapped power poles. The tornado dissipated before reaching Highway 69A on the northeast side of town to the south of the E 70 Road. It was observed by multiple people. Based on the damage, maximum estimated wind in the tornado was 85 to 95 mph.

Tornado, Delaware

When
April 30, 4:33 PM CST to 4:40 PM CST
Where
Delaware County, 2.25 mi WNW of Bernice to 3.51 mi N of Bernice
Rating
EF1
Path length
3.4 mi
Path width
1,100 yd
Continued into
Ottawa, Ok (TSA)
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
36.635, -94.956

This is the first segment of a two-segment tornado. In Delaware County, this large tornado developed south of the E 260 Road and west of the S 4520 Road. It moved northeast snapping and uprooting numerous trees, damaging a home, damaging barns and outbuildings, and snapping power poles. The tornado was observed by multiple people. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph. The tornado continued into Ottawa County.

Tornado, Ottawa

When
April 30, 4:40 PM CST to 4:41 PM CST
Where
Ottawa County, 3.73 mi ESE of Afton to 3.81 mi ESE of Afton
Rating
EF0
Path length
0.7 mi
Path width
450 yd
Reported by
NWS Storm Survey
Coordinates
36.670, -94.914

This is the second segment of a two-segment tornado. In Ottawa County, the tornado snapped large tree limbs before dissipating south of Highway 59. It was observed by multiple people. Based on the damage, maximum estimated wind in this segment of the tornado was 75 to 85 mph.

Thunderstorm Wind, Nowata

When
April 30, 4:59 PM CST
Where
Nowata County, 2 mi S of Nowata
Measured
54 kt (62 mph) measured gust
Reported by
Broadcast Media
Coordinates
36.671, -95.630

Thunderstorm wind gusts were measured to 62 mph.

Thunderstorm Wind, Creek

When
April 30, 5:55 PM CST
Where
Creek County, 1.13 mi W of Bristow
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.829, -96.400

Strong thunderstorm wind blew down trees at the VFW park.

Thunderstorm Wind, Delaware

When
April 30, 6:35 PM CST
Where
Delaware County, Jay
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
36.420, -94.800

Strong thunderstorm wind damaged the roofs of homes and snapped large tree limbs.

Flood, Tulsa

When
April 30, 6:45 PM CST
Where
Tulsa County, 0.37 mi ENE of Alsuma to 0.51 mi E of Alsuma
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
36.102, -95.864

A vehicle was driven off the road, possibly due to hydroplaning, and down an embankment. The vehicle slid into a flooded culvert and then was washed downstream into a creek. The driver of the vehicle drowned, and was found the next morning in Mingo Creek about 4000 feet downstream from where the vehicle entered the flood water.

Flash Flood, Ottawa

When
April 30, 7:00 PM CST to 11:15 PM CST
Where
Ottawa County, 1.21 mi ESE of Miami to 1.28 mi ESE of Miami
Cause
Heavy Rain
Reported by
Public
Coordinates
36.872, -94.861

A car was submerged in flood waters at Elm Street and Central Street, near NEO College.

Flash Flood, Tulsa

When
April 30, 7:09 PM CST to 11:59 PM CST
Where
Tulsa County, 2 mi N of Broken Arrow to 2.29 mi N of Broken Arrow
Cause
Heavy Rain
Reported by
Public
Coordinates
36.079, -95.780

Streets were flooded and vehicles were stranded in high water.

Flash Flood, Craig

When
April 30, 8:00 PM CST to 8:45 PM CST
Where
Craig County, Vinita to 0.48 mi SW of Vinita
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.650, -95.150

Portions of Highway 2 were closed due to flooding.

Flash Flood, Nowata

When
April 30, 8:00 PM CST to 8:45 PM CST
Where
Nowata County, 4.12 mi E of Lenapah to 4.63 mi E of Lenapah
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.854, -95.556

Portions of Highway 10 were closed at Cedar Creek, to the east of Highway 69.

Flash Flood, Ottawa

When
April 30, 8:15 PM CST to 11:15 PM CST
Where
Ottawa County, 1.02 mi SSW of Miami to 1.04 mi SW of Miami Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.867, -94.889

Several roads were closed due to high water. Several swift water rescues were conducted for vehicles stranded in the flood water.

Flash Flood, Delaware

When
April 30, 9:00 PM CST to 11:15 PM CST
Where
Delaware County, 4 mi WNW of Bernice to 2.1 mi NNW of Cleora
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.642, -94.987

Portions of Highway 85 were closed due to high water.

Tornado, Pittsburg

When
April 30, 9:41 PM CST to 9:57 PM CST
Where
Pittsburg County, 2.07 mi S of Bond to 1.15 mi W of Centerville
Rating
EF2
Path length
10 mi
Path width
1,300 yd
Injuries
1 direct, 0 indirect
Property damage
$1.5 million
Reported by
NWS Storm Survey
Coordinates
34.790, -95.649

This tornado developed from a remnant mesocyclone that had a history of producing a strong tornado in Bryan and Atoka Counties. The circulation in the storm strengthened southwest of Haileyville, just east of the S Bache Road and south of Ray Road, where this tornado developed. It moved north-northeast significantly damaging several homes, destroying barns and outbuildings, and snapping or uprooting trees from Ray Road to Crawley Road. The tornado then moved through open country for a couple miles and turned northeast as it moved across S Smallwood Lane, where it snapped many trees and destroyed outbuildings. It continued to produced significant tree damage along Highway 63 as it approached Haileyville. Many homes and businesses were damaged in town, some were destroyed, as it continued northeast to Lone Oak Road W on the northeast side of town, where the tornado began to move east. Homes were damaged, many trees were snapped, an electrical substation was damaged, and power poles were snapped before it dissipated near Price Road, south of Shelton Road. This tornado was observed by multiple people. Based on this damage, maximum estimated wind in the tornado was 110 to 120 mph.

Thunderstorm Wind, Pittsburg

When
April 30, 10:13 PM CST
Where
Pittsburg County, 1.13 mi W of Quinton
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.117, -95.390

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Latimer

When
April 30, 10:40 PM CST
Where
Latimer County, 4.47 mi S of Bengal
Measured
71 kt (82 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
34.766, -95.078

Strong thunderstorm wind uprooted trees and blew down power lines. Two cabins were destroyed by large trees falling onto them.

Tornado, Le Flore

When
April 30, 10:51 PM CST to 10:56 PM CST
Where
Le Flore County, 3.56 mi S of Fanshawe to 2.27 mi NNE of Summerfield
Rating
EF1
Path length
4.4 mi
Path width
1,000 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
34.899, -94.909

This tornado developed within a line of thunderstorms, along Le Flore Road west of Summerfield. It moved east-northeast uprooting a number of trees and damaging outbuildings. The tornado dissipated as it approached Wister Lake. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.

Thunderstorm Wind, Le Flore

When
April 30, 10:54 PM CST
Where
Le Flore County, 1.6 mi NW of Summerfield
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.898, -94.868

Strong thunderstorm wind uprooted trees and snapped large tree limbs.

Thunderstorm Wind, Le Flore

When
April 30, 11:10 PM CST
Where
Le Flore County, 0.36 mi W of Howe
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.951, -94.636

Strong thunderstorm wind snapped large tree limbs and damaged outbuildings.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Tulsa2019-04-3055MaleVehicle/Towed TrailerDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817029, 822179, 822181, 822183, 822186, 822188, 822193, 822195, 822202, 817162, 822213, 822220, 822222, 822223, 822245, 822251, 822264, 817164, 817167, 822356, 822368, 817170, 817185, 817187, 817219, 817221, 817224, 822280, 822360, 817228, 822284, 817230, 817232.